Lescol and Depression
There are a number of side effects that may develop with the use of Lescol, and depression can be one of them. However, at any time, almost 10 percent of the population has depression, so it's hard to say if this condition is actually a side effect of the medication or if it is caused by something else.
Many different side effects are possible for people taking Lescol® (fluvastatin sodium). However, it is difficult to say if depression is one of these possible Lescol side effects. The prescribing information lists depression among possible side effects of medications like Lescol, but states that such side effects are not necessarily associated with this medication specifically. Depression was not listed among the more commonly encountered side effects of Lescol (which occurred in 2 percent of people or more).
Given how infrequently depression probably occurs in people taking Lescol, it is difficult to say whether depression is actually caused by the medicine or something else, especially given the rate of depression in the general population. In any given one-year period, 9.5 percent of the population (about 18.8 million American adults) has depression.
Possible depression symptoms may include:
- Persistent sad, anxious, or "empty" mood
- Feelings of hopelessness and pessimism
- Feelings of guilt, worthlessness, and helplessness
- Loss of interest or pleasure in hobbies and activities that were once enjoyed, including sex
- Decreased energy, fatigue, feeling "slowed down"
- Difficulty concentrating, remembering, and making decisions
- Insomnia, early-morning awakening, or oversleeping
- Appetite and/or weight loss or overeating and weight gain
- Thoughts of death or suicide; suicide attempts
- Restlessness and irritability
- Persistent physical symptoms, such as headaches, digestive disorders, and chronic pain, that do not respond to treatment.
Keep in mind that other conditions can share similar symptoms with depression. If you experience any of these possible symptoms of depression while taking Lescol, you should visit your healthcare provider so that the problem can be diagnosed and treated.